MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ABRADER,4.0,EP-1,DSPL BLADE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ABRADER,4.0,EP-1,DSPL BLADE; SAW, POWERED, AND ACCESSORIES
Catalog Number 7205324
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One used 4.0 mm abrader burr was returned for evaluation.Visual assessment of the device showed the polycarbonate components are melted causing the reported seizing.The likely cause of the seizing is due to improper fluid flow during use.Per the device instructions for use under warnings ¿periodic irrigation of the blade is recommended to provide adequate cooling of the blade and to prevent accumulation of excised materials in the surgical site.Ensure that suction of 128 mmhg minimum is flowing while the instrument is running¿.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.(b)(6).
 
Event or Problem Description
It was reported that during the surgery, when using the blade of the shaver it stopped working and the part that fits in the handpiece was melted.It is unknown if there was a backup device available.No delay or patient injury reported.Results of investigation have concluded that the device melted due to an overheating which makes it a reportable event.

Brand Name
ABRADER,4.0,EP-1,DSPL BLADE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9097913
Report Number1219602-2019-01150
Device Sequence Number2424999
Product Code HAB
UDI-Device Identifier03596010251527
UDI-Public03596010251527
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2023
Device Catalogue Number7205324
Device Lot Number50718319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2019
Initial Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR